Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Abnormal calcium deposits in kidneys, on medicine for stones. Is this serious ?

I recently visited the ER. They gave me meds for kidney stones . Doctor told me if I had any vomiting or bleeding occur to come back to the ER. I received a letter today from the ER saying to contact them. When I called he said I had abnormal calcium deposits in my kidneys. He advised me to call my doctor and make an appointment. Is this serious? and what causes this?
Asked On : Fri, 16 Nov 2012
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
most of the time, about 80% of all, there is no identifiable and modifiable cause of calcium deposits and calcium stones in kidneys. it is due to some genetic defects in the kidney's handling of calcium.
only in 15-20 % patients we are able to find an abnormality in blood levels of calcium or the hormones affecting these levels and it can be treayed accordingly.
as a general precaution you have to drink a lot of liquids to keep your urine dilute like water throughout the day and should take citrous fruit juice like lemon or lime or a potassium citrate syrup to prevent stone formation.
there is nothing very serious about it and in case there is a big stone causing obstruction it may need to be removed surgically which can also be done through a small hole these days easily.
so go and take appointment with your doctor .
Answered: Sat, 3 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor